MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. M2000SP INSTRUMENT E-SERIES; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT MOLECULAR, INC. M2000SP INSTRUMENT E-SERIES; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number 09K14-02
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 06/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
The customer reported a serious injury/adverse event occurred on their m2000sp system.The customer reported that while performing the daily maintenance on their m2000sp, the waste chute fell and cut their finger.The customer confirmed that they were wearing personal protective equipment (ppe) (gloves, face mask, lab coat, etc.).They immediately washed their hand with tap water.Medical services were contacted for treatment of the injury and for the prep (preexposure prophylaxis) treatment for hiv-1 according to the country regulations.
 
Additional Manufacturer Narrative
Updated b5 to correct prep (preexposure prophylaxis) to pep (post-exposure prophylaxis).Also added additional information received.
 
Event or Problem Description
The customer reported a serious injury/adverse event occurred on their m2000sp system.The customer reported that while performing the daily maintenance on their m2000sp, the waste chute fell and cut their finger.The customer confirmed that they were wearing personal protective equipment (ppe) (gloves, face mask, lab coat, etc.).They immediately washed their hand with tap water.Medical services were contacted for treatment of the injury and for the pep (post-exposure prophylaxis) treatment for hiv-1 according to the country regulations.Additional information received on july 2, 2024: the laboratory manager confirmed that the technician is taking pep (post-exposure prophylaxis) and the medications prescribed are dolutegravir (50mg), lamivudine (300mg), and tenofovir disoproxil fumarate tablets (300mg).The technician is currently doing fine with no complaints.
 
Event or Problem Description
The customer reported a serious injury/adverse event occurred on their m2000sp system.The customer reported that while performing the daily maintenance on their m2000sp, the waste chute fell and cut their finger.The customer confirmed that they were wearing personal protective equipment (ppe) (gloves, face mask, lab coat, etc.).They immediately washed their hand with tap water.Medical services were contacted for treatment of the injury and for the pep (post-exposure prophylaxis) treatment for hiv-1 according to the country regulations.Additional information received on july 2, 2024: the laboratory manager confirmed that the technician is taking pep (post-exposure prophylaxis) and the medications prescribed are dolutegravir (50mg), lamivudine (300mg), and tenofovir disoproxil fumarate tablets (300mg).The technician is currently doing fine with no complaints.Additional information received on august 19, 2024: the customer confirmed that the affected technician finished the pep (post-exposure prophylaxis) and tested for hiv-1 and the result was not reactive.The technician is currently feeling good.
 
Additional Manufacturer Narrative
Added additional information received to section b5.Investigation into this complaint included a supporting information review, quality data review, and a complaint history review.The results of the investigation are summarized as follows: supporting information review: the m2000sp operations manual 200681-109-march 2016, was reviewed.Review concluded the manual contains: biosafety procedures and biological and safety warnings are provided throughout the manual.Warnings regarding the risk of potentially infectious materials and caution to utilize appropriate biohazard precautions were found in the daily maintenance section.Section 8 contains general information about biological hazards and chemical hazards.Use of appropriate ppe (personal protective equipment) was stressed.Section 8 additional has cleansing procedures for biohazardous exposure.Quality data review: a search of nonconformance and capa records was performed for instances of personal injury related to the m2000sp instrument base list number 09k14.The query for base 09k14 revealed no records associated with base 9k14 and the reported issue.Complaint history review: a complaint search was performed to identify any similar complaints to the ticket being investigated.Complaint trending was performed and did not identify a trend violation.A product deficiency was not identified by this evaluation.Based on the results of the investigation, a product deficiency was not identified for the m2000sp instrument, list 09k14-02.

Brand Name
M2000SP INSTRUMENT E-SERIES
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
MDR Report Key19656366
Report Number3005248192-2024-00114
Device Sequence Number6905005
Product Code OOI
UDI-Device Identifier00884999031753
UDI-Public(01)00884999031753(240)09K14-02
Combination Product (Y/N)N
Initial Reporter CountryMZ
PMA/510(K) Number
K092705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number09K14-02
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer07/02/2024
08/19/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/02/2024
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown